Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 22, 2017, 9:44 AM CDT for Bourbon County, Kansas. It took effect at Oct 22, 2017, 8:30 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2017, 9:44 AM CDT (14:44 UTC)
- In effect from
- Oct 22, 2017, 8:30 PM CDT
- Expired
- Oct 24, 2017, 8:17 AM CDT
- In force
- 36 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 15.40 ft at Oct 22, 2017, 11:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
857
WGUS43 KSGF 221444
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
944 AM CDT Sun Oct 22 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...
Little Osage River at Fulton affecting Bourbon County.
.Heavy rainfall over the past 24 horus will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-230244-
/O.NEW.KSGF.FL.W.0080.171023T0130Z-171024T1317Z/
/FTNK1.1.ER.171023T0130Z.171023T0600Z.171023T1317Z.NO/
944 AM CDT Sun Oct 22 2017
For the Little Osage River at Fulton. ...For the Little Osage
River at Fulton...
* At 9:16 AM Sunday The stage was 11.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening
and continue to rise to near 23.8 feet by around midnight. The
river will fall below flood stage by tomorrow morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Fulton 22 11.2 Sun 09 AM 23.2 6.3 4.7
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$1 follow-up statement
671
WGUS83 KSGF 221948
FLSSGF
Flood Statement
National Weather Service Springfield MO
248 PM CDT Sun Oct 22 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...
Little Osage River at Fulton affecting Bourbon County
&&
KSC011-222018-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-171024T1317Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
248 PM CDT Sun Oct 22 2017
The Flood Warning has been cancelled for The Little Osage River at
Fulton.
* At 2:15 PM Sunday The stage was 11.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 12.2 feet. The
river will fall to 8.4 feet Monday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Fulton 22 11.9 Sun 02 PM 8.4 4.7 3.7
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 22, 5:51 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 22, 5:51 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 551 AM CDT Sun Oct 22 2017 .SYNOPSIS... Issued at 222 AM CDT Sun Oct 22 2017 Line of strong/severe convection continues to march east across the CWA with individual elements tracking northeast along the line. Had an uptick in winds between 1 AM and 130 AM within the line and had a couple of small mesovorts along a northwest to southeast oriented line segment. Will need to continue monitoring these northeast surges over the next couple/few hours. Convection is starting to move into a more stable atmosphere across the eastern Ozarks with best instability remaining further south into Arkansas. Would expect our best severe chances will be with northeast surges coming out of Arkansas through 4-5 AM. Showers with more scattered lightning strikes remain further west across the CWA behind the initial line and this area will continue to track east overnight into Sunday morning. Main forecast focus will be with remaining convection for the rest of tonight into Sunday morning and then with temperatures for the upcoming work week. && .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Sun Oct 22 2017 For the rest of the overnight into today, strongest convection in the line of storms should push out of the CWA by 12-13z, but may still have a wind risk, especially with line segments surging to the northeast. Lingering showers/storms will persist through the morning hours with decreasing chances for precipitation from west to east, eventually ending by late afternoon across the far southeast cwa as the upper level low tracks east across the area. Much drier air will move into the area behind the upper trough and we should see clearing from west to east tonight. Temperatures will be in the 60s today and dip down into the 40s tonight with a few upper 30s not out of the question. .LONG TERM...(Monday through Saturday) Issued at 222 AM CDT Sun Oct 22 2017 A strong upper level jet will begin to dive soutehast out of Canada into the plains on Monday and will carve out another trough across the central U.S. A cold front will push through the area during the day on Monday, but with the drier air moving into the region tonight, precipitation is not expected. Windy conditions are expected behind the front as a cold air mass surges southeast. The windiest conditions are expected on Tuesday where winds of 30 mph will be possible. Tuesdays highs will struggle to get out of the 50s with Tuesday nights lows in the 30s. At this point, it looks like most temperatures will remain above freezing and winds will be stirring enough that a frost is not expected. The main trough will shift east of the area on Wednesday and we should see temperatures rebound again for Wednesday and Thursday. Another strong push of Canadian air will arrive with a front on Friday which will bring our next chance of rain. Can't rule out a few snowflakes mixing in with the rain on the tail end of the precipitation Friday night, but no accumulations are expected. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 549 AM CDT Sun Oct 22 2017 Thunderstorm activity has pushed off east of the terminals early this morning, with showers remaining across the area. JLN appears to be on the back edge of the showers and that should end there shortly. Low clouds extend a bit further west over eastern Kansas so it may be a couple/few hours after 12z before the stratus clears out at JLN and later in the day at SGF/BBG. Once it clears, should have VFR conditions with much drier air moving into the region later in the day and tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Oct 22, 6:12 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 612 AM CDT Sun Oct 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 AM CDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds will gust up to 30 mph on Tuesday. Temperatures by next weekend will dip into the lower 30s with the potential of a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Oct 22, 4:27 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM TSTM WND DMG 2 NE MOODY 36.55N 91.97W
10/22/2017 HOWELL MO EMERGENCY MNGR
TREE DOWN ON E HWY JUST NORTH OF MOODY IN
HOWELL COUNTY.
&&
BURCHFIELDLocal storm report, Oct 22, 4:34 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG FALCON 37.61N 92.38W
10/22/2017 LACLEDE MO 911 CALL CENTER
DISPATCH REPORTED SEVERAL TREES DOWN IN THE
SOUTHERN PART OF LACLEDE COUNTY INCLUDING
THE FALCON AND COMPETITION AREAS.
&&
BURCHFIELDLocal storm report, Oct 22, 4:40 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND DMG FORSYTH 36.68N 93.12W
10/22/2017 TANEY MO 911 CALL CENTER
DISPATCH HAD 3 TREES DOWN IN THE FORSYTH
AREA DUE TO THUNDERSTORM WINDS.
&&
BURCHFIELDLocal storm report, Oct 22, 4:50 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG SEYMOUR 37.15N 92.77W
10/22/2017 WEBSTER MO AMATEUR RADIO
DAMAGE TO HAM RADIO TOWER.
&&
BURCHFIELDLocal storm report, Oct 22, 5:24 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG NEVADA 37.84N 94.36W
10/21/2017 VERNON MO LAW ENFORCEMENT
A PHONE LINE WAS BLOWN DOWN IN THE CITY OF
NEVADA. A PICKUP TRUCK PULLING A TWENTY FOOT
TRAIL WAS ALSO BLOWN OFF THE ROAD INTO THE
MEDIAN TWO MILES SOUTH OF NEVADA.
1030 PM TSTM WND GST 2 NNW HORTON 38.00N 94.37W
10/21/2017 E60 MPH VERNON MO FIRE DEPT/RESCUE
THUNDERSTORM WINDS ESTIMATED 60+ MPH AND
ALMOST BLEW VEHICLE OFF ROADWAY.
1038 PM TSTM WND DMG WALKER 37.90N 94.23W
10/21/2017 VERNON MO LAW ENFORCEMENT
A UTILITY TRAILER WAS FLIPPED OVER DUE TO
STRONG WINDS IN WALKER.
1110 PM TSTM WND DMG JASPER 37.34N 94.30W
10/21/2017 JASPER MO PUBLIC
POWER LINE REPORTED TO HAVE BEEN BLOWN DOWN
IN THE TOWN OF JASPER MISSOURI.
1110 PM TSTM WND DMG CARTHAGE 37.17N 94.31W
10/21/2017 JASPER MO PUBLIC
POWER LINE WAS REPORTED DOWNED IN CARTHAGE.
THIS IS A CORRECTION OF THE PREVIOUS LSR FOR
THE LOCATION OF THE DOWN POWER LINE BEING IN
CARTHAGE NOT IN THE TOWN OF JASPER.
1140 PM TSTM WND DMG LOCKWOOD 37.39N 93.95W
10/21/2017 DADE MO CO-OP OBSERVER
BIG TREE DOWN AND ONTO THE HIGHWAY JUST EAST
OF THE OLD DRIVE-IN IN LOCKWOOD.
1145 PM TSTM WND DMG 5 SW POWELL 36.57N 94.25W
10/21/2017 MCDONALD MO 911 CALL CENTER
A FEW TREES DOWN EAST OF JANE ALONG HIGHWAY
90.
1242 AM TSTM WND DMG 3 NNW SPRINGFIELD 37.24N 93.30W
10/22/2017 GREENE MO EMERGENCY MNGR
POWERLINE DOWN IN SPRINGFIELD NEAR MISSOURI
ST. AND KEARNEY.
0116 AM TSTM WND GST 1 ESE FAIR GROVE 37.38N 93.14W
10/22/2017 M61 MPH GREENE MO PUBLIC
SOUTHSIDE OF FAIR GROVE.
0124 AM TSTM WND GST 1 N FORSYTH 36.70N 93.12W
10/22/2017 E60 MPH TANEY MO AMATEUR RADIO
0127 AM TSTM WND DMG FORSYTH 36.68N 93.12W
10/22/2017 TANEY MO 911 CALL CENTER
DISPATCH HAD 3 TREES DOWN IN THE FORSYTH
AREA DUE TO THUNDERSTORM WINDS.
0140 AM TSTM WND DMG SEYMOUR 37.15N 92.77W
10/22/2017 WEBSTER MO AMATEUR RADIO
DAMAGE TO HAM RADIO TOWER.
0140 AM TSTM WND DMG SEYMOUR 37.15N 92.77W
10/22/2017 WEBSTER MO TRAINED SPOTTER
SHINGLES BLOWN OFF HOUSE ROOF. LAWN ITEMS
BLOWN ACROSS YARD. EIGHT INCH TREE SPLIT.
0230 AM TSTM WND DMG FALCON 37.61N 92.38W
10/22/2017 LACLEDE MO 911 CALL CENTER
DISPATCH REPORTED SEVERAL TREES DOWN IN THE
SOUTHERN PART OF LACLEDE COUNTY INCLUDING
THE FALCON AND COMPETITION AREAS.
0250 AM TSTM WND GST 1 ENE GAINESVILLE 36.61N 92.42W
10/22/2017 E65 MPH OZARK MO AMATEUR RADIO
0333 AM TSTM WND DMG 2 NE MOODY 36.55N 91.97W
10/22/2017 HOWELL MO EMERGENCY MNGR
TREE DOWN ON E HWY JUST NORTH OF MOODY IN
HOWELL COUNTY.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:35 PM CDT | Special Weather Statement | SGF | Bourbon, Crawford | 55 min |
| Oct 21, 9:14 PM CDT | Special Weather Statement | SGF | Cherokee, Crawford | 76 min |
| Oct 21, 9:56 PM CDT | Special Weather Statement | SGF | Bourbon | 64 min |
| Oct 21, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 56 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.